Alert archive / Tennessee / Areal Flood Warnings in 2020

Areal Flood Warning 21, NWS Morristown, TN

February 7, 2020Greene County, Unicoi County, Tennessee

NWS Morristown, TN issued this areal flood warning at Feb 7, 2020, 12:27 PM EST for Greene County, Unicoi County, Tennessee. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 7, 2020, 12:27 PM EST (17:27 UTC)
Expired
Feb 7, 2020, 9:30 PM EST
In force
9 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
None

Counties Greene County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897117136156175194Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
137 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

769 
WGUS44 KMRX 071727
FLWMRX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Morristown TN
1227 PM EST Fri Feb 7 2020

TNC059-171-080230-
/O.NEW.KMRX.FA.W.0021.200207T1727Z-200208T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greene TN-Unicoi TN-
1227 PM EST Fri Feb 7 2020

The National Weather Service in Morristown has issued a

* Flood Warning for...
  Greene County in east Tennessee...
  Unicoi County in east Tennessee...

* Until 930 PM EST Friday.

* At 1226 PM EST, emergency management reported flooding continues 
  across the warned area with multiple road closures.

* Some locations that will experience flooding include...
  Greeneville, Erwin, Tusculum, Banner Hill, Unicoi, Mosheim,
  Baileyton, Caney Branch, Chucky and Cedar Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 3609 8240 3595 8256 3603 8259 3607 8264
      3600 8278 3593 8281 3595 8290 3609 8306
      3615 8316 3624 8308 3642 8265 3641 8263
      3615 8265 3610 8260 3615 8252 3616 8242
      3626 8232 3623 8226 3621 8227 3617 8222

$$

JLB

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this areal flood warning went out at Feb 7, 12:15 PM EST, 12 minutes earlier.

Area forecast discussion, Feb 7, 12:15 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
1215 PM EST Fri Feb 7 2020

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

Forecast remains in good shape this morning. Area radars and
observations still show areas of light snow showers or flurries
still moving across the area. While the trough continues to move
through the area, several vort lobes will continue to provide
slight chances of snow showers and flurries to continue into the
early afternoon. Am not expecting any additional accumulations as
the DGZ is beginning to dry out. However, cannot rule out a
location picking up a quick dusting in a heavier snow shower. The
current winter weather advisory will be allowed to expire at 1 PM
EST. Otherwise only needed to catch up hourly temperatures and
dewpoints based on observational trends. Updated ZFP and grids
have been sent.

Diegan

&&

.AVIATION...
18Z TAF DISCUSSION.

Snow showers will continue to move through the area this afternoon
with most likely terminals to see this snow at TYS and TRI. This
could lower CIGS and visibility to MVFR levels in any snow
showers. Otherwise fluctuating VFR/MVFR CIGS will persist with
some clearing expected at CHA this afternoon. Winds out of the
west will continue to increase into the 5-15 knot range with gusts
as high as 25 to 30 knots at times. This should subside later
tonight. Snow/rain showers will move back into the area Saturday
morning with some CIG/visibility restrictions possible.

Diegan

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             31  49  30  57  47 /  20  30  10   0  70
Knoxville McGhee Tyson Airport, TN  30  45  28  55  43 /  10  50  20   0  70
Oak Ridge, TN                       29  45  28  54  44 /  10  50  20   0  80
Tri Cities Airport, TN              26  42  27  51  38 /  10  30  30   0  70

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Winter Weather Advisory until 4 PM EST this afternoon for Blount
     Smoky Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
     Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

     Wind Advisory until 6 PM EST this evening for Blount Smoky
     Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
     Mountains-Southeast Carter-Southeast Greene-Southeast
     Monroe-Unicoi.

     Winter Weather Advisory until 1 PM EST /noon CST/ this afternoon
     for Bledsoe-Campbell-Claiborne-Morgan-Scott.

VA...Winter Weather Advisory until 4 PM EST this afternoon for
     Russell-Wise.

     Winter Weather Advisory until 1 PM EST this afternoon for Lee.

&&
Hazardous weather outlook, Feb 7, 4:20 AM EST, 8 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
420 AM EST Fri Feb 7 2020

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-080930-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
420 AM EST Fri Feb 7 2020 /320 AM CST Fri Feb 7 2020/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Accumulating snowfall expected across the northern Plateau and
higher elevations of East Tennessee and southwest Virginia early
this morning and into the afternoon as cold air continues to
spill into the region, changing rain to snow. Widespread
precipitation will end later this morning and become more isolated
by the afternoon.

Snow accumulations of 1 to 3 inches are expected with locally
higher amounts up to 5 inches possible across the highest
elevations of the Smoky Mountains within advisory areas.

Wind gusts up to 50 mph are possible today across the eastern TN
Mountains above 3500/4000 feet due to a tightening pressure
gradient. Downed trees are possible due to saturated soils.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The wet pattern will continue into next week with several rounds
of rainfall expected, mainly Monday and Monday night, and again
next Thursday. Given the saturated soils and high stream levels,
any additional rainfall may cause flooding issues.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Feb 7, 9:52 AM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
952 AM EST FRI FEB 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     SNOW             JELLICO                 36.58N 84.13W
02/07/2020  E1.5 INCH        CAMPBELL           TN   BROADCAST MEDIA

0724 AM     SNOW             WHITE OAK               36.53N 84.03W
02/07/2020  E2.0 INCH        CAMPBELL           TN   BROADCAST MEDIA

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:09 PM ESTAreal Flood WarningMRXPolk14 hr
Feb 6, 8:04 PM ESTAreal Flood WarningMRXBlount, Bradley, Jefferson, Loudon, McMinn, Monroe and 2 more15 hr
Feb 6, 8:22 PM ESTAreal Flood WarningMRXCampbell, Morgan, Scott15 hr
Feb 6, 8:24 PM ESTAreal Flood WarningMRXBledsoe, Bradley, Hamilton, Loudon, Marion, Meigs and 3 more24 hr
Feb 6, 8:41 PM ESTAreal Flood WarningMRXAnderson, Claiborne, Grainger, Hamblen, Hancock, Hawkins and 3 more15 hr
Feb 7, 1:15 AM ESTRiver Flood WarningMRXHamilton, Marion9 hr
Feb 7, 3:28 AM ESTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more15 hr
Feb 7, 11:31 AM ESTAreal Flood WarningMRXGrainger, Hamblen, Hancock, Hawkins, Jefferson9 hr
Feb 7, 2:57 PM ESTWinter Weather AdvisoryMRXBledsoe, Blount, Bradley, Carter, Cocke, Greene and 12 more25 hr

Nearby

Areal Flood Warnings in Tennessee, 2020Every areal flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.